Hail, Conejos
- When
- July 23, 4:09 PM MST to 4:18 PM MST
- Where
- Conejos County, Antonito
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -106.010
Nickel size hail was reported in Antonito.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Nickel size hail was reported in Antonito.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 23, 2:03 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT MON JUL 23 2007 .SHORT TERM... (TONIGHT AND TOMORROW) CURRENTLY...VIS SAT PIX INDICATING Q BUILDING OVER THE MTNS AND ALSO FAR E PLAINS AND PALMER DVD. DWPTS AROUND SEASONABLE VALUES OVER THE PLAINS...WITH DWPTS A BIT HIGH OVER THE HIER TRRN (40S AND 50S). RADAR IS JUST BEGINNING TO SHOW ECHOES OVER THE HIER TRRN. ON THE LARGER SCALE...PV LOBE...AND ASSOCIATED TSRA...WERE LOCATED OVER NE/KS/OK AND WAS MOVING SOUTHWESTWARD. TONIGHT...IT APPEARS BRUNT OF FORCING (PV LOBE) WILL MOVE TO THE SOUTH OF THE CWA...AND THIS SHOULD IN TURN LIMIT POPS ON THE PLAINS. FOR NOW...KEPT A 10 POP OVER THE REGION FOR MAINLY THE EVENING HOURS. OVER THE MTS...SHOWERS AND TSRA SHOULD BE WELL UNDERWAY BY LATER THIS AFTERNOON AND INTO THE EVENING HOURS. ALTHOUGH ALL MTS WILL SEE PRECIP...BELIEVE BEST CHANCE OF POPS WILL BE OVER THE SW AND C MTNS ONCE AGAIN. SOME AREAS IN THE MTS...ESPECIALLY C MTNS...HAVE SEE QUITE A BIT OF RAIN AND HAVE HAD SOME FLOODING/MUDSLIDE PROBLEMS. TOYED WITH THE IDEA OF A FLOOD WATCH...BUT AFTER DISCUSSING WITH GJT WX...DECIDED AGAINST A WATCH AS WE DID NOT SEE A FORCING MECHANISM TO CAUSE WIDESPREAD HEAVY RAIN OVER THE HIER TRRN. TOMORROW...NOT MUCH CHANGE IN THE PATTERN. LARGE AREA OF HIGH PRESSURE AT MID LVLS TO THE N OF THE REGION WILL KEEP DEEP EASTERLY FLOW OVER THE FCST AREA. THIS WILL KEEP THE BEST CHANCE OF POPS OVER THE CONTDVD. ONCE AGAIN LOCALLY HEAVY SHOWERS COULD OCCUR OVER THIS REGION GIVEN THE CONTINUED HIGH DWPTS AND DEEP EASTERLY FLOW. .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) LONG TERM CONCERNS INCLUDE TEMPERATURES AND THUNDERSTORM COVERAGE ALONG WITH TIMING OF FRONT MOVING ACROSS EASTERN COLORADO FOR THE END OF THE WEEK. TUESDAY NIGHT-WEDNESDAY NIGHT...MODELS CONTINUE TO INDICATE UPPER RIDGE AXIS SLIDING BACK ACROSS THE STATE AS A STRONG WESTERN CANADIAN SHORT WAVE RIDES THE PERIPHERY OF THE RIDGE ACROSS THE NORTHERN TIER AND NORTHERN ROCKIES. WITH MOISTURE REMAINING EMBEDDED UNDER THE RIDGE...WILL CONTINUE TO SEE ISOLATED TO SCATTERED DIURNAL SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS AND HIGH VALLEYS... WITH MAINLY WARM AND DRY CONDITIONS PERSISTING ACROSS THE EASTERN PLAINS. THURSDAY-FRIDAY...LATEST WRF/NAM AND GFS REMAIN FASTER WITH COOLER NORTHERLY FLOW DEVELOPING ALOFT WITH UPPER RIDGE AXIS SLIDING WEST OF THE AREA AS NORTHERN ROCKIES SHORT WAVE AND ASSOCIATED FRONT MOVE ACROSS EASTERN COLORADO THURSDAY AFTERNOON AND EVENING WITH COOL UPSLOPE FLOW ACROSS EASTERN COLORADO ON FRIDAY. THE LATEST ECMWF HOWEVER STALLS FRONT ACROSS THE PLAINS THURSDAY NIGHT WHICH THEN BECOMES THE FOCUS FOR CONVECTION ON FRIDAY. AT ANY RATE...HAVE LEANED TOWARDS THE SLOWER SOLUTION AND HAVE KEPT ISOLATED TO SCATTERED MOUNTAIN POPS FOR THURSDAY...THOUGH HAVE INCREASED POPS ACROSS THE PLAINS THURSDAY AFTERNOON AND EVENING WITH POSSIBLE CONVERGENCE ALONG PREFRONTAL TROUGH. WITH THE MODEL TIMING DIFFERENCES...HAVE GONE WITH BROAD BRUSH ISOLATED TO SCATTERED POPS AREA WIDE ON FRIDAY. HAVE GONE GENERALLY ABOVE GUIDANCE TEMPS ON THURSDAY...ESPECIALLY ACROSS THE FAR SE PLAINS WITH COOLER CONDITIONS EXPECTED FOR FRIDAY. WILL NEED TO INCREASE POPS ACROSS THE PLAINS ON THURSDAY IF THE FASTER SOLUTION IS MORE CORRECT...WHICH WOULD ALSO LEAD TO THE POSSIBILITY OF SEVERE WX AND LOCALLY HEAVY RAINFALL WITH MOISTURE POOLING ALONG AND BEHIND THE BOUNDARY...AS THE WRF SOLUTION SUGGESTS. SATURDAY-MONDAY...UPPER RIDGE WEST OF THE AREA LOOKS TO REBUILD ACROSS THE NORTHERN ROCKIES AND HIGH PLAINS...KEEPING GENERALLY WEAK NORTH TO NORTHEAST FLOW ALOFT ACROSS THE AREA...WHICH WOULD TEND TO KEEP DIURNAL ISOLATED TO LOW END SCATTERED POPS CONFINED TO THE HIGHER TERRAIN WITH MAINLY WARM AND DRY CONDITIONS PERSISTING ACROSS THE FAR EASTERN PLAINS. -MW && .AVIATION... PRIMARY CONCERN IS TSRA. I DO NOT THINK WE WILL SEE ANY POPS FOR KPUB. KCOS MAY SEE AN ISOLD STRAY TSRA MOVING IN FROM THE NE. KALS HAS THE BEST CHANCE OF TSRA TODAY. GIVEN HIGH MOISTURE CONTENT IN ATMOS...DO NOT EXPECT ANY STRONG WIND GUSTS IF TSRA OCCUR. MAIN CONCERN COULD BE BRIEF LOW CIGS. FOR TOMORROW...BELIEVE THERE WILL BE A LESSER CHANCE OF PRECIP FOR KCOS AND KPUB. KALS WILL STILL HAVE A CHANCE FOR ISOLD/SCTD TSRA. I DO NOT ANTICIPATE ANY OTHER METEOROLOGICAL CONCERS AT THE TAF SITES DURING THIS FCST PERIOD. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 610 AM MDT MON JUL 23 2007 COZ058>089-093>099-241215- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 610 AM MDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH PLAINS. A FEW STORMS MAY PRODUCE SOME LOCALLY HEAVY RAINFALL...PARTICULARLY OVER THE EASTERN SAN JUAN...LA GARITA...AND SAWATCH RANGES. OTHERWISE...THE MAIN THREAT FROM THESE STORMS WILL BE FROM CLOUD TO GROUND LIGHTNING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE EASTERN PLAINS THIS EVENING. IF THUNDERSTORMS FORM...THEY WILL MOVE TO THE WEST OR SOUTHWEST DURING THE EVENING. THESE STORMS MAY PRODUCE LOCALLY STRONG WINDS UP TO 45 MPH...IN ADDITION TO CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS. ON THURSDAY AND FRIDAY THERE MAY ALSO BE SOME THUNDERSTORMS OVER THE SOUTHEAST PLAINS. THE MAIN THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND LOCALLY GUSTY WINDS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 222 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46401.